MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385151
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd ext set 15cm small bore spin nut had loose component the following information was provided by the initial reporter; the screw threat does not fit, it opens easily.On the other hand the tube attaches very tightly into iv.-cannula (clip neo), and will not get loose/cannot be changed.This is a big risk for the iv-cannula to get loose, especially with neonates and premature babies.Event occurred during use.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 used sample submitted for evaluation.The reported issues of connection issues & loose component - no leak were not confirmed upon inspection and testing of the sample.The used sample was returned with a yellow catheter connected to it.We were able to disconnect the yellow catheter from the extension set and visually inspect the connection point.No damages or cracks were observed on the component.A separate new product was connected to the returned sample and no connection issues were observed.A leakage test was also performed with the separate new product and no leakage was observed.Bd could not determine a manufacturing related root cause since the reported defects were not confirmed during the evaluation of the sample.There is a possibility that during the use of the product, the sample could have been improperly connected to the yellow catheter.It is possible for improper handling of the device to result in the reported defect.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD EXT SET 15CM SMALL BORE SPIN NUT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18222476
Report Number9610847-2023-00339
Device Sequence Number6721377
Product Code FPA
UDI-Device Identifier00382903851515
UDI-Public(01)00382903851515
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number385151
Device Lot Number3009594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown